Title

Maximum Likelihood Estimation of the Fractional Differencing Parameter in an Arfima Model Using Wavelets

Publication Type

Journal Article

Publication Date

2002

Abstract

In this paper, we examine the finite-sample properties of the approximate maximum likelihood estimate (MLE) of the fractional differencing parameter d in an ARFIMA(p, d, q) model based on the wavelet coefficients. Ignoring wavelet coefficients of higher order of resolution, the remaining wavelet coefficients approximate a sample of independently and identically distributed normal variates with homogeneous variance within each level. The approximate MLE performs satisfactorily and provides a robust estimate for which the short memory component need not be specified.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Mathematics and Computers in Simulation

Volume

59

First Page

153

Last Page

161

ISSN

0378-4754

Identifier

10.1016/s0378-4754(01)00403-7

Publisher

Elsevier

Additional URL

http://dx.doi.org/10.1016/s0378-4754(01)00403-7

This document is currently not available here.

Share

COinS